The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Nortriptyline increase


#1

Continuing the discussion from Nortriptyline and betahistine

Was wanting some advice on Nortriptyline k have been slowly increasing my dose for 10 mg then up to 15 mg now on 25 mg, this has taken me 13 weeks. I have now been in 25mg for 5 weeks and l don’t know if it’s side effects or MAV that is now causing increased migraines and symptoms. I am frightened to increase anymore in case it just gets worse. My history is that l have never given any medication a chance and I’m so determined to make this work. Please if anyone has any advice. Thank you


#2

Hi Linda we’ve spoken before. Very hard to work out if changes are natural progression or side effects. Nearly impossible I’d say in this case. I’d say not to increase further just yet. Maybe give it 2-4 weeks and see if it all settles. Might give you a clue. If not then either drop back one level, not what you want really, but that might be your maximum for this drug (unlikely I’d like to think) and speak to doctor again. Experts reckon preventatives can take up to four months to really show results. After that they tend to look to trial another drug if it’s done nothing positive. All you can do really is wait it out following diet, life style changes and trigger avoidance as instructed and perhaps cross some fingers, Changes brought about by meds tend to creep in slowing not dramatically. Well that’s my experience anyway. Just try and hang in there. The increase in symptoms could just be normal MAV morphing. Helen


#3

Thank you Helen for your advice. Sometimes l think it should all be getting a bit better by now but as you say it takes time and I’m this far now so l won’t give up just yet. Maybe expecting too much too soon. It’s always good to speak to someone who knows what I’m talking about. Thanks again.


#4

I took a full year to go from 10mg to 40mg of Nori where I am now. It’s been a very slow progression but I find I need about 4-5 weeks to adjust to a new dosage each time I go up. It definitely causes my symptoms to get worse at first, including increased dizziness and migraine.

I find after about 5 weeks my body adjusts and I start to notice that I am feeling better. I plan on going to 50mg in the near future


#5

Thanks so much for reply. I think I’m just the same it’s taking me 5-6 weeks to adjust. Will stay at 25mg for another few weeks and then go up to 30mg.


#6

Hi Linda, I’m on 112mg of effexor and I have found that the higher up I went, I experienced more of a flare up in acute sympthons for weeks, I’ve to go very slowly, I’ve to stay on this dose for 2 months before I consider going up. Stick with it another while if you can before you make a decision. Best of luck


#7

Thanks so much for reassurance. I’m going to stick with it and hopefully will be a different story in a few weeks.


#8

Yep, I read somewhere with Ami/Nori a consultant saying to only increase by 10mg monthly if sensitive. Trouble is that way it seems to take ‘for ever’ doesn’t it but better than side effects that cause you to give up. Helen


#9

Trouble is the MAV obviously has other ideas. I’ve found that myself, often!
I take Propranolol and, no kidding, it was 8 months before I really could see improvement, and that was after after over a year at a lower dose that did a tiny bit but not much so a second neuro upped my dose. Not so much a ‘quick fix’ for me rather a long-term investment I suppose you could call it. Once it started giving, improvements have continued a long time. Helen


#10

That’s great Helen. I’m so glad you found a drug that works. I’m going to give this time and patience (don’t always have a lot of that) but I’m sure once my body gets used to Nortriptyline it will hopefully be a different story.